Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Life >> Living With HIV

Pages: 1
Anonymous
Unregistered

Muscle Pain
      #11120 - 10/21/00 05:59 PM

I have been experiencing substantial muscle pain - legs, arms, chest, hips - whenever I move. Getting up from bed or a chair causes intense pain, rolling over in bed the same. Sitting after standing for awhile causes the same intense pain. This has been going on for 1 1/2 weeks and followed a week of high fevers (104 top). I am on levaquin, which seems to have addressed the fever, which is now normal. I am 4 weeks into a STI - was taking viramune, ziagen, and AZT. Checked for possibility of lipitor causing pain - tests came back negative. I am very frustrated as I cannot participate in many activities and have had to miss a friend's wedding and possibly a trip next week. Does anyone have any clues?



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Muscle Pain new
      #11124 - 10/21/00 07:07 PM

Here's a really off the wall thought. Do you have any cats. You didn't say what your cd4s are. My husband has been having a lot of leg pain and fevers, tho not as high as yours. He has tested positive for Cat Scratch Fever and the doctor seems to think the pains and fever may be caused by this. Normally Cat Scratch only makes someone sick for a couple of weeks but if your cd4s are low (his are below 100) it will make you sicker longer and be worse.

I know its a long shot, but sometimes I think ID doctors look only at OI's for the source of problems when it could be something the general population can get.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Muscle Pain new
      #11594 - 10/30/00 12:59 PM

The following is an article copied from HealthNet. My partner has AIDS and the following syndrome. For no apparent reason, he will have horrible, crippling pain in his shoulder. To this day, anti-inflammatory drugs have been enough to relieve his symptoms, and thus, the pain.

*HIV-Related Rheumatic Disease Syndrome*

WHAT IS IT?
Although HIV resembles a variety of autoimmune diseases, there is no evidence that HIV-infected individuals have an increase in two of the more common autoimmune diseases, systemic lupus erythematous and rheumatoid arthritis. In fact, it has been observed that in some cases, these two conditions may be alleviated by the presence of HIV.

Approximately 33 percent of HIV-infected individuals experience joint pain sometime during the course of the disease. Between 5 percent and 10 percent are diagnosed as having some form of reactive arthritis, such as Reiter's syndrome or psoriatic arthritis. As the virus progresses and the immune system declines, arthritic symptoms are more likely to take hold.

If you are infected with HIV, you may also experience a variety of joint problems that seem to have no apparent cause. This syndrome is called HIV- or AIDS-associated arthropathy. Characterized by discomfort and stiffness that develop over one to six weeks and lasting six weeks to six months, this syndrome generally involves the large joints — the hips, knees or ankles. Usually, the condition does not cause long-term damage and only mild inflammation. Anti-inflammatory drugs are only mildly effective; injections of steroids seem to provide greater relief.

Another form of arthritis that seems to be related to HIV is called painful articular syndrome. Present in about 10 percent of AIDS patients, this form is characterized by acute, severe, sharp pain in the knees, elbows and shoulders. Although research is inconclusive, it is generally thought that this form of arthritis occurs when HIV directly affects the joint.

SIGNS & SYMPTOMS
Joint pain, Achiness, Swelling, Stiffness

DIAGNOSIS
If you have already tested positive for HIV, your doctor will likely consider any joint and muscle pain and stiffness you report as reactive to the virus. He or she will therefore make any treatment and preventive recommendations within the overall context of your condition.

TREATMENT
Generally, HIV-related arthritic symptoms respond well to standard treatment. Nonsteroidal anti-inflammatory drugs, such as aspirin and ibuprofen (Advil, Nuprin, Motrin), reduce pain and swelling. Moderate exercises and a healthy, balanced diet are also important. The pain of painful articular syndrome usually lasts anywhere from two to 24 hours and may be severe enough to require narcotic analgesics — codeine, for example. When the arthritic symptoms are more severe or persistent, your doctor may recommend short courses of corticosteriods or immunosuppressant agents, although the use of these, especially methotrexate, can lead to infection with an already compromised immune system. As a result, they should be used with caution and only in the most severe cases.




Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2142

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3